Worsening problems after success

by Shari
(Tucson, AZ)

Hello Wray. I am so grateful for your continued help for those of us who are struggling so much. I have had great help from you in the past. I am having trouble again. I had finally started cycling 800mg of progesterone instead of taking it off and on. I was doing fairly well. Starting to lose weight, the night sweats were lessening, my appetite was decreasing, but still no libido. I've noticed that in my last two months, the progesterone seems to not be working for me anymore. My anxiety has increased, my mood has plummeted, my night sweats are horrible. My last 2 ovulations don't have the gusto that they once had, and I can't even tell if I ovulated until about 3 days later. I used to be able to tell right away. Somehow, I think this is related to the increased problems. If I use progesterone during the first two weeks of my cycle, I do get increased estrogen dominance like you have mentioned. So now what? I think my adrenals are in terrible condition, but what can I do to heal them? I don't want to use DHEA or gladulars. I would be so grateful for any help. I am 42 and have been having hormone problems since 28. Thank you so much.

Comments for Worsening problems after success

Click here to add your own comments

Jun 22, 2012
Worsening problems after success
by: Wray

Hi Shari I'm so sorry you are still having problems. I've looked back in our correspondence and see we've missed each other in a few of them. These are the links here, here, where I give you an answer about taurine, did you ever try it? This one here where you say any higher than 400mg/day doesn't help. But now you are using 800mg/day, something must have changed your mind? This phrase has me slightly confused…..'I had finally started cycling 800mg of progesterone instead of taking it off and on.' By 'cycling' I would assume you were following your cycle, but then you say 'instead of using it on and off'. So to clarify, are you using the progesterone daily? Using 800mg and if you are using it daily, will stop ovulation, see here. Scroll down to 'Progesterone Contraception'. It sounds as if you have Insulin Resistance, this causes weight gain and an increased appetite. Excess oestrogen causes it, but so does a lack of vitamin D. Plus a lack also reduces the benefits of progesterone. Please have a test done. For more info on vitamin D levels, test kits etc see the Vitamin D Council, GrassrootsHealth, Birmingham Hospital and Vitamin D Links websites. Blood levels should be 70-100ng/ml or 175-250nmol/L and not the 30ng/ml or 75nmol/L most labs and doctors regard as adequate. The minimum daily dose should be 5000iu's per day, although the latest research indicates it should be 10,000iu's per day, see here. A lack of vitamin D also causes weight gain. It's such a vital nutrient, needed by every cell to function normally. Continued below.

Jun 22, 2012
Worsening problems after success Part 2
by: Wray

Hi Shari The stress you are going through would cause your adrenals to suffer, glandulars are fine, but please avoid DHEA, see here, here, here and here. There are many nutrients which help Anxiety. We've had so much correspondence, I'm not sure if I ever gave you this page. Taurine, glycine, tyrosine and of course vitamin D all help to calm us. I've found so many similarities between Progesterone and Vitamin D that I've done this page on them. You might like to see our page on Nutrition too, the page gives options for various ways of eating, all good. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...